MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7311
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured as the customer's weight was not provided.
 
Event or Problem Description
The customer stated that he was at the physician's office for a regular appointment where they performed blood glucose tests and obtained a difference of 40 mg/dl between the readings obtained on the contour next one meter and an alternate meter.No specific readings were provided.There was no allegation of an adverse event.The customer was advised to return the device for evaluation.Replacement meter kit and test strips were sent to the customer.
 
Additional Manufacturer Narrative
The customer returned the contour next link 2.4 meter for evaluation.However, the serial # of the returned meter was different from the one implicated to be involved in the event occurrence.No test strips were returned.Therefore, the returned meter was tested with the in-house contour next test strips from lot # 9kpeg02b using a blood sample, which gave a satisfactory performance.
 
Additional Manufacturer Narrative
The first supplemental report indicated that the customer returned the contour next link 2.4 meter for evaluation, which was different from the one implicated to be involved in the event occurrence.Upon further investigation, it was identified that the returned meter was associated with a separate event.Therefore, please disregard the investigation conclusion provided in section h10 of the first supplemental report.With regards to this event, the customer did not return the device for evaluation.Therefore, the in-house contour next one meter was tested with the in-house contour next test strips from lot#: 9kpeg02b using a blood sample, which gave a satisfactory performance.The investigation code has been updated in section h6 to reflect the correct investigation details.
 
Additional Manufacturer Narrative
The customer returned the suspected contour next link 2.4 meter and contour next test strips from lot # 9kpeg02b for evaluation.The returned meter was tested with the returned test strips using a blood sample, which gave a satisfactory performance.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key11116037
Report Number1810909-2021-00016
Device Sequence Number4314577
Product Code NBW
UDI-Device Identifier10301937311502
UDI-Public10301937311502
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160682
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/31/2021
Device Model Number7311
Device Catalogue Number7311
Device Lot Number9KPEG02B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2021
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer02/04/2021
03/03/2021
04/08/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date02/15/2021
03/09/2021
04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR